Alert archive / New York / Flash Flood Warnings in 2000

Flash Flood Warning 10, NWS New York, NY

July 3, 2000Kings County, Queens County, Richmond County, New York

NWS New York, NY issued this flash flood warning at Jul 3, 2000, 6:20 PM EDT for Kings County, Queens County, Richmond County, New York. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 3, 2000, 6:20 PM EDT (22:20 UTC)
Expired
Jul 3, 2000, 9:00 PM EDT
In force
3 hr
Issued by
NWS New York, NY
Area
Whole counties

Counties Kings County, NY, Queens County, NY, Richmond County, NY

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 10.3 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2000-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 37 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2000-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -71 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
37 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
1366 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-71 m²/s²
0-3 km storm-relative helicity
-33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KOKX 032225
FFWOKX
NYC047-081-085-040100-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
620 PM EDT MON JUL 3 2000

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES...

  IN SOUTHEASTERN NEW YORK STATE...
     QUEENS...
     KINGS (BROOKLYN)...
     RICHMOND (STATEN ISLAND)...

* UNTIL 900 PM EDT...

* AT 620 PM THE NEW YORK CITY OFFICE OF EMERGENCY MANAGEMENT
  REPORTED PEOPLE TRAPPED IN CARS IN NORTHEASTERN STATEN ISLAND.
  THESE STORMS WILL PRODUCE UP TO 2 INCHES OF RAIN IN 30 MINUTES
  WHICH IS CAUSE RAPID AND SEVERE STREET FLOODING.

* SOME FLOOD PRONE LOCATIONS IN THE WARNING AREA INCLUDE...
   THE BELT PARKWAY IN BROOKLYN...
   AND SPRINGFIELD GARDENS IN QUEENS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO
HIGHER GROUND.

$$

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN UPTON NY.

LAT...LON 4077 7373 4059 7374 4049 7416 4064 7418

TONGUE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 2:38 PM EDT, 3 hours 42 minutes earlier.

Area forecast discussion, Jul 3, 2:38 PM EDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
238 PM EDT MON JUL 3 2000

MDLS AGREE ON SYNOPSIS...BUT DISAGREE WITH SOME DETAILS. THINKG
STILL THE SAME AS PREV SHIFT AND YDY. SLO MOVG CDFNT ENTERG NYSTATE
PUSHG DEBRIS/BAROCLINIC CI OVR FA ATTM. THINKG WE CUD SEE SCT
SHWRS/TSTMS BY 01Z TO 03Z. AL MDLS HOLDG BACK THE BEST DYNAMICS TIL
AT OR AFTR 06Z. NGM FASTEST...AVN SLOEST. WL OPT FOR THE ETA. THINKG
THE BEST TIME FOR PCPN IS FRM 04Z TO 09Z. CUD SEE SOME SCT/WIDELY
SCT SHWRS/TSTMS AS LT AS 12Z TO 15Z. LO LVL MSTR SLO TO BURN OFF TUE
AFTN...BUT THE DAY WL SEE INCRG SUNSHINE THRU THE AFTN. WNDS/WVS WL
RMN UNDER SCA THRESHOLD THRU PD. TOTAL QPF XPCTD...0.75 TO 1.50.
SOME OF THE TSTMS CUD BE QUITE WET WITH PCPTBL WATR ARND 1.5. WRKZFP
IN AWIPS.

.OKX...NONE.

Nearby

Flash Flood Warnings in New York, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.